Alert archive / Pennsylvania / Special Weather Statements in 2021
Special Weather Statement, NWS Cleveland, OH
NWS Cleveland, OH issued this special weather statement at Jun 9, 2021, 3:18 PM EDT for Crawford County, Pennsylvania. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2021, 3:18 PM EDT (19:18 UTC)
- Expired
- Jun 9, 2021, 3:45 PM EDT
- In force
- 27 min
- Issued by
- NWS Cleveland, OH
County Crawford County, PA
The radar
The Pittsburgh radar (KPBZ), 133 km from the middle of the area, began a volume at 19:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 7.3 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 45 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 927 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
608 WWUS81 KCLE 091918 SPSCLE Special Weather Statement National Weather Service Cleveland OH 318 PM EDT Wed Jun 9 2021 PAZ003-091945- Crawford- 318 PM EDT Wed Jun 9 2021 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CRAWFORD COUNTY... At 318 PM EDT, a strong thunderstorm was located near Cambridge Springs, or 7 miles northeast of Meadville, moving southwest at 15 mph. Wind gusts up to 50 mph and pea size hail are possible with this storm. Locations impacted include... Meadville, Cambridge Springs, Guys Mills, Harmonsburg, Saegertown, Blooming Valley, Venango, Woodcock and Conneaut Lakeshore. LAT...LON 4184 8014 4176 7993 4155 7999 4165 8032 TIME...MOT...LOC 1918Z 027DEG 14KT 4174 8009 $$ Saunders
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this special weather statement went out at Jun 9, 1:44 PM EDT, 1 hour 34 minutes earlier.
Area forecast discussion, Jun 9, 1:44 PM EDT, 1 hour 34 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 144 PM EDT Wed Jun 9 2021 ...18z TAF Aviation Forecast Update... .SYNOPSIS... Low pressure will slowly move east between the southern Great Lakes and Ohio valley today through Friday before moving east off the mid Atlantic coast. After high pressure briefly returns to the area on Saturday, a cold front will push southeast across the area early Sunday. && .NEAR TERM /THROUGH THURSDAY/... 930 am update... There no impactful changes needed with the ongoing forecast. We will see a similar weather day like yesterday. Previous discussion... No changes to the forecast for much of the day, but did adjust some pops over the next few hours to account for the ongoing activity across northern Ohio. Original discussion... Another day with scattered convection chances across the area, with a hot and humid airmass in place. The bulk of convective activity will again be primarily diurnally driven today and Thursday, with a bit more ongoing convection early this morning than previous mornings. Shower activity continues to bubble between Findlay and Cleveland early this morning on a remnant outflow boundary. This is likely being aided by some weak 925mb confluence as a subtle low level jet persists over the area. More widespread shower activity is expected as the day progresses, with a more decent signal with hi-res models today compared to the past two. There should be enough PVA in the mid levels of the atmosphere and remnant surface outflows/composite lake boundaries to be a focus for development as the atmosphere destabilizes through the day. Models vary with the amount of instability, but all seem to focus it along the lakeshore throughout northern Ohio and more concentrated into northeast Ohio and northwest PA. Have opted for likely pops to cover the extent of convection this afternoon. Heavy rainfall again looks to be a threat, perhaps with a bit more of a flash flooding risk compared to the past few days with better forcing, PWATs as high as 1.8", and high precip efficiency with long/skinny moderate CAPE and deep warm cloud depths. Most concerning for flash flooding is the lack of flow throughout much of the depth of the storm, with 10 kts or less up to 200 mb. This will allow for generally slow/no storm motions and chaotic boundary collisions that will generate new, slow moving storms. Will mention heavy rain and flooding potential in the HWO, consistent with the marginal risk of excessive rainfall as highlighted by the WPC day 1 ERO. Convection should generally diminish with the loss of diurnal heating this evening/overnight, but lingering boundaries may be enough to continue scattered/isolated showers through the night in some areas. A weak cold front will try to sink south into the area Thursday, but generally expecting a similar environment and precip potential, perhaps focused a bit farther south than today. Highs will generally range from near 80 degrees to the mid 80s today and Thursday. && .SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/... A surface boundary will linger near the southern tier of counties Thursday night, which will continue to enhance shower potential overnight. The greatest chance of showers however will remain south of the area into Friday as the center of the low is expected to move across the Ohio River Valley. On Friday, a surface trough will allow for a continued summer like pattern, with the chance of showers and thunderstorms increasing with diurnal heating. Showers are expected to dissipate overnight Friday into Saturday as the axis of the upper level trough exits the area to the east. A shortwave trough propagating on the backside of the departing trough will provide weak upper level support for showers and isolated thunderstorms to occur on Saturday afternoon. Chance showers persist overnight Saturday ahead of an approaching cool front associated with a weak low pressure north of the Great Lakes. High temperatures will be in the 80s with overnight lows dipping into the 60s. && .LONG TERM /SUNDAY THROUGH TUESDAY/... By Sunday morning, the region will become under the influence of a northwesterly flow as a trough digs south across the Great Lakes. This upper level support will aid in the deepening of a surface low pressure over New England, which is expected to move a cold front across the area on Sunday morning. With a surface boundary and upper level support, showers are expected to persist through Monday, with the greatest chance of shower development across the eastern counties. This trough will continue to move east out of the area, allowing for drier conditions to move in by midweek next week as high pressure builds across the area behind the departing low. High temperatures will be in the 70s to low 80s which is near normal for this time of the year. && .AVIATION /18Z Wednesday THROUGH Monday/... The main weather message for aviation interest will be VFR to pockets of MVFR ceilings and visibility drops over the next 24 hours. We will continue to see scattered afternoon convection with weak steering flow and movement of storms. We will continued to mention VCTS and CB in the area of TAF sites through 23z today with convection slowly going away by sunset this evening. There will be the potential for MVFR ceilings to redevelop late tonight into Thursday morning along with some patch light fog or mist. We will basically see this weather pattern repeat itself on Thursday. Winds will be generally light and variable with the weak steering flow in the atmosphere. Outlook...Non-VFR possible Thursday and Friday and again Saturday night into Sunday. && .MARINE... A persistent ridge across the area will allow for southerly winds of 5-10 knots to persist across Lake Erie into the evening hours today. This afternoon, winds along the lakeshore may be altered to northerly due to a lake breeze this afternoon. Tonight into Thursday, a cold front is expected to move south across the lake and result in winds becoming east to northeasterly behind it. Winds will increase to 10-15 knots from the northeast on Thursday with waves building to 1-3 feet across the western basin. These winds will weaken to 5-10 knots on Friday, but persist from the northeast as a low pressure system moves east across the Ohio River Valley. Waves will also subside into the weekend, remaining under 2 feet. A weak cold front will move east across the lake on Sunday, but the primary impact will be a wind shift to become northwesterly. At this time, no marine headlines are anticipated. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Greenawalt NEAR TERM...Greenawalt/Griffin SHORT TERM...Campbell LONG TERM...Campbell AVIATION...Griffin MARINE...Campbell
Hazardous weather outlook, Jun 9, 3:17 PM EDT, 1 minute before
Hazardous Weather Outlook National Weather Service Cleveland OH 317 PM EDT Wed Jun 9 2021 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-101930- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Maumee Bay to Reno Beach OH- Reno Beach to The Islands OH-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border-Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake- Geauga-Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage- Trumbull-Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning- Marion-Morrow-Holmes-Knox-Ashtabula Lakeshore-Northern Erie- Southern Erie- 317 PM EDT Wed Jun 9 2021 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...This afternoon and tonight. Scattered showers and thunderstorms are expected across the area today. Some storms may produce heavy rainfall this afternoon and evening, with localized flash flooding possible where storms persist. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 9, 3:18 PM EDT, 0 minutes before
Special Weather Statement National Weather Service Cleveland OH 318 PM EDT Wed Jun 9 2021 PAZ003-091945- Crawford- 318 PM EDT Wed Jun 9 2021 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CRAWFORD COUNTY... At 318 PM EDT, a strong thunderstorm was located near Cambridge Springs, or 7 miles northeast of Meadville, moving southwest at 15 mph. Wind gusts up to 50 mph and pea size hail are possible with this storm. Locations impacted include... Meadville, Cambridge Springs, Guys Mills, Harmonsburg, Saegertown, Blooming Valley, Venango, Woodcock and Conneaut Lakeshore. LAT...LON 4184 8014 4176 7993 4155 7999 4165 8032 TIME...MOT...LOC 1918Z 027DEG 14KT 4174 8009 Saunders
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 1:29 PM EDT | Areal Flood Advisory | CLE | Ashtabula | 3 hr |
| Jun 9, 5:30 PM EDT | Areal Flood Advisory | CLE | Cuyahoga, Summit | 14 min |
| Jun 9, 5:44 PM EDT | Flash Flood Warning | CLE | Cuyahoga, Summit | 2 hr |
| Jun 9, 6:17 PM EDT | Areal Flood Advisory | CLE | Erie | 3 hr |
| Jun 9, 3:41 PM EDT | Areal Flood Advisory | CLE | Crawford | 3 hr |
| Jun 9, 4:26 PM EDT | Areal Flood Advisory | CLE | Erie | 8 min |
| Jun 9, 4:29 PM EDT | Areal Flood Advisory | CLE | Crawford | 3 hr |
| Jun 9, 4:34 PM EDT | Flash Flood Warning | CLE | Erie | 3 hr |
Nearby
Special Weather Statements in Pennsylvania, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.